Alert archive / New York / Flash Flood Warnings in 2022

Flash Flood Warning 7, NWS Albany, NY

September 19, 2022Washington County, New York; Bennington County, Vermont

NWS Albany, NY issued this flash flood warning at Sep 19, 2022, 4:13 PM EDT for Washington County, New York; Bennington County, Vermont. It was in force for 112 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2022, 4:13 PM EDT (20:13 UTC)
Expired
Sep 19, 2022, 6:05 PM EDT
In force
112 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Washington County, NY, Bennington County, VT

The radar

The Albany radar (KENX), 96 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 4:53 PM EDTFLASH FLOOD4 Ese Argyle, NYBASEMENT WALL COLLAPSED DUE TO FLOODING ON HEMLOCK LANE
Sep 19, 6:03 PM EDTHEAVY RAIN 1.31Granville, NYWEATHERNET6

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2022-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2022-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

686 
WGUS51 KALY 192013
FFWALY
NYC115-VTC003-192315-
/O.NEW.KALY.FF.W.0007.220919T2013Z-220919T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
413 PM EDT Mon Sep 19 2022

The National Weather Service in Albany has issued a

* Flash Flood Warning for...
  Central Washington County in east central New York...
  Northwestern Bennington County in southern Vermont...

* Until 715 PM EDT.

* At 413 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Hudson Falls, Fort Edward, Granville, Hartford, Porter, Rupert, 
  North Hebron, Belcher, Chamberlin Mills, East Hartford, 
  Slateville, East Hebron, West Hebron, Tiplady, Braymer School, 
  South Hartford, Goose Island, South Granville, West Rupert and 
  North Argyle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4327 7359 4332 7355 4338 7339 4340 7328
      4340 7325 4331 7325 4331 7311 4325 7316
      4321 7328 4321 7338 4319 7343 4325 7343
      4328 7354

FLASH FLOOD...RADAR INDICATED

$$

DBT
2 follow-up statements
052 
WGUS71 KALY 192103
FFSALY

Flash Flood Statement
National Weather Service Albany NY
503 PM EDT Mon Sep 19 2022

NYC115-VTC003-192315-
/O.CON.KALY.FF.W.0007.000000T0000Z-220919T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington NY-Bennington VT-
503 PM EDT Mon Sep 19 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT THIS 
EVENING FOR CENTRAL WASHINGTON AND NORTHWESTERN BENNINGTON 
COUNTIES...

At 503 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 3 inches of rain have 
fallen. Additional rainfall amounts up to 0.5 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Hudson Falls, Fort Edward, Granville, Hartford, Porter, Rupert, 
  North Hebron, Belcher, Chamberlin Mills, East Hartford, 
  Slateville, East Hebron, West Hebron, Tiplady, Braymer School, 
  South Hartford, Goose Island, South Granville, West Rupert and 
  North Argyle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4327 7359 4332 7355 4338 7339 4340 7328
      4340 7325 4331 7325 4331 7311 4325 7316
      4321 7328 4321 7338 4319 7343 4325 7343
      4328 7354

FLASH FLOOD...RADAR INDICATED

$$

DBT
158 
WGUS71 KALY 192205
FFSALY

Flash Flood Statement
National Weather Service Albany NY
605 PM EDT Mon Sep 19 2022

NYC115-VTC003-192215-
/O.CAN.KALY.FF.W.0007.000000T0000Z-220919T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington NY-Bennington VT-
605 PM EDT Mon Sep 19 2022

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL WASHINGTON AND 
NORTHWESTERN BENNINGTON COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4327 7359 4332 7355 4338 7339 4340 7328
      4340 7325 4331 7325 4331 7311 4325 7316
      4321 7328 4321 7338 4319 7343 4325 7343
      4328 7354

$$

DBT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 3:08 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Sep 19, 3:08 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
308 PM EDT Mon Sep 19 2022

.SYNOPSIS...
Showers and thunderstorms will move across the region
this afternoon before exiting this evening. A few scattered showers
may linger tonight into Tuesday, with highs down closer to normal.
It will be warmer on Wednesday ahead of a strong cold front with
showers and thunderstorms during the evening and overnight. It will
become much cooler with below normal temperatures for the end of the
week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 150 pm, forced ascent is increasing over the local area
downstream of a strong, negatively tilting shortwave trough
punching into western PA, and another approaching eastern Lake
Ontario. This forcing is interacting with deep moisture (PWATs
around 1.5 inches) to produce an area of rain and embedded
thunderstorms across northern and central NY into central PA,
moving east. Clouds have spread east of this area which,
combined with weak midlevel lapse rates, are limiting
instability. However, earlier breaks in the clouds allowed for
some diurnal heating which, combined with the moist airmass, is
resulting in 500-1000 J/kg MLCAPE to the east of the area of
the most widespread rainfall. Over the last half hour, we have
seen a couple of cells strengthen along the leading edge of the
stratiform rain, which are strong to borderline severe. We can
expect this trend to continue into the afternoon as the forcing
encounters the better surface-based instability. The cloud cover
is expected to limit the severe threat from being more
widespread, but isolated wind damage and perhaps large hail is
expected in the strongest storms this afternoon and evening,
mainly through 00z (8 pm). We will also see locally heavy
rainfall with this activity through the evening. So far, MRMS-
estimated 1/hr rainfall rates upstream have been mostly 1"/hr or
less, but there is potential for multiple rounds of convection,
especially if activity develops out ahead of the main area of
rain and embedded storms. The threat for heaviest rainfall is
mainly along and north of the Capital District.

Some additional convection is possible late this evening toward
00z approaching from the west along a frontal boundary, but this
activity is expected to weaken upon reaching eastern New York
due to the waning diurnal instability.

Tonight, the deeper moisture is shunted eastward, but additional
shortwave energy diving into the trough will allow it to cut off
over northern NY. The low-level flow becomes more blocked, which
should result in partial clearing in the valleys and skies
remaining mostly cloudy with some lingering showers over the
upwind sides of the higher terrain. Lows will remain rather mild
as the cold advection is delayed, mainly in the mid-50s to low
60s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
The midlevel low will linger over northern New England on
Tuesday with cyclonic flow persisting over the local area. Cloud
cover will be widespread over upwind sections of the higher
terrain, with partly sunny skies elsewhere. Showers will become
more widespread in the late morning into the afternoon as weak
diurnal instability develops, primarily north of Albany closer
to the cold pool, although just about anywhere could see a
passing shower. An isolated storm cannot be ruled out during the
afternoon mainly northeast of Albany.

Height rises build in Tuesday night into early Wednesday,
although clouds may be stubborn to erode over the upwind parts
of the higher terrain. Warm advection will quickly ensue
Wednesday ahead of a strong inbound trough from the Great Lakes,
with highs back a bit above normal mainly in the 70s. A strong
cold front will approach late in the day into the overnight
hours. Severe weather potential will exist along the front,
especially where it passes during the daylight hours. Rather
impressive instability is forecast mainly to our west as an
elevated mixed layer spreads into the region. The severe threat
is more muddled in our area as the front will likely be passing
through mainly at the end of the diurnal cycle. SPC has a
marginal risk for severe thunderstorms over areas northwest of
Albany. Showers and thunderstorms will be likely along the front
Wednesday night, but likely in a weakened form.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
A cold shot is likely for the end of the week into the weekend,
with 500 mb heights of -2 to -3 standard deviations off the
NAEFS. Uncertainty with precipitation potential for Thursday as
a secondary frontal boundary may interact with lingering
moisture to produce some lingering showers. Strong cold air
advection will occur Thursday night into Friday as high pressure
over the western Great Lakes funnels cool air into the region.
Mainly dry weather is expected Friday into the weekend, aside
from some high terrain and/or lake effect showers. Temps will
warm slightly over the weekend, approaching closer to normal by
Sunday.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
A frontal boundary will remain mainly across northern NY and
northern New England this morning before lifting northward. A
cold front and a wave of low pressure will approach from the
west/northwest this afternoon into tonight with showers and
thunderstorms.

Conditions vary from VFR at KALB/KPSF/KPOU to occasional LIFR/IFR
at KGFL with some low stratus. We are expecting some MVFR
stratus/mist to form at KGFL prior to 14Z/Mon. Expecting low
stratus to also form from near KALB/KPSF at MVFR levels, but low
VFR stratus may prevail. We allowed the MVFR layer to dissipate
towards 15Z-17Z/MON if it forms.  KPOU is expected to stay VFR
with mid and high clouds with a high stratus/low mid level deck
in the 5-7 kft AGL range in the late morning into the
afternoon.

In the late morning into the afternoon, a prefrontal trough
ahead of a cold front with a strong upper level disturbance
will approach. Expecting cigs to be low VFR/high MVFR at
KGFL/KALB/KPSF ahead of the initial band of showers and
thunderstorms. A couple of rounds may impact these terminals
between 18Z/MON-00Z/TUE. We tried to used TEMPO groups to time
the onset of low MVFR/IFR conditions with the thunderstorms.
They may reach KGFL first at 18Z-22Z/MON, and KALB-KPSF
19Z-23Z/MON. KPOU best time for any thunderstorms and
convection will be 20Z/MON-00Z/TUE. Expecting MVFR conditions
to linger at KGFL/KALB/KPSF with cigs 1.0-2.5 kft AGL shortly
before and just after 00Z/TUE with some VCSH groups. KPOU we
have rising back up to VFR levels tonight. Some IFR/LIFR stratus
may form at KGFL/KPSF 03Z-06Z/Tue with drizzle or light
showers. KALB may hold at MVFR levels.

The winds will increase from the south to southeast at 5-10 KT
in the late morning into the afternoon. The winds will become
light and variable in direction at 5 KT or less after 00Z/TUE.
Winds will be stronger, and variable in direction in and near
thunderstorms. The variable winds with gusts to 25-30 KT were
used in the TEMPO groups.

Outlook...

Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Low Operational Impact. NO SIG WX.
Wednesday Night: High Operational Impact. Definite SHRA...TSRA.
Thursday: Moderate Operational Impact. Breezy. Chance of SHRA.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: Low Operational Impact. Breezy. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.

&&

.HYDROLOGY...
Showers and thunderstorms will continue across most of eastern
NY and western New England this afternoon and evening. These
will be most widespread north of the Mid-Hudson Valley and
Litchfield Hills. A seasonably moist airmass with PWATs around
1.5 inches will be in place, and there is potential for multiple
rounds of convection through the day. Urban and poor drainage
flooding and isolated flash flooding is possible where this
happens, with the greatest risk over areas from the I-90
corridor to southern Vermont and points north. Basin average
rainfall along and north of Albany is expected to range from 1
to 2 inches, with locally higher amounts possible.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Thompson
NEAR TERM...Thompson
SHORT TERM...Thompson
LONG TERM...Thompson
AVIATION...NAS
HYDROLOGY...Thompson
Hazardous weather outlook, Sep 19, 3:11 PM EDT, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
311 PM EDT Mon Sep 19 2022

CTZ001-013-MAZ001-025-NYZ051>054-058>061-063>066-084-VTZ013>015-
201200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Western Albany-Eastern Albany-Western Rensselaer-
Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia-
Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess-
Eastern Dutchess-Southern Washington-Bennington-Western Windham-
Eastern Windham-
311 PM EDT Mon Sep 19 2022

This Hazardous Weather Outlook is for the Mid-Hudson Valley, central
and southeast Catskills, Taconics, eastern Capital Region, and
southern Washington County in eastern New York, northwestern
Connecticut, western Massachusetts, and southern Vermont.

.DAY ONE...This afternoon and tonight.

Scattered to numerous thunderstorms are expected this afternoon and
evening. There is a marginal risk for severe weather, with the main
threat being isolated damaging winds. Locally heavy rainfall is also
possible which could result in urban and poor drainage flooding or an
isolated flash flood, particularly from I-90 to southern Vermont and
points north.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NYZ032-033-038>043-047>050-082-083-201200-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Northern Fulton-Southeast Warren-
311 PM EDT Mon Sep 19 2022

This Hazardous Weather Outlook is for the southwestern Adirondacks,
Mohawk Valley, Schoharie Valley, Lake George-Saratoga Region, and
Schenectady County in eastern New York.

.DAY ONE...This afternoon and tonight.

Scattered to numerous thunderstorms are expected this afternoon and
evening. There is a marginal risk for severe weather, with the main
threat being isolated damaging winds. Locally heavy rainfall is also
possible which could result in urban and poor drainage flooding or an
isolated flash flood, particularly from I-90 to southern Vermont and
points north.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a marginal risk for severe thunderstorms Wednesday
afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Sep 19, 3:52 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
352 PM EDT MON SEP 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     TSTM WND DMG     2 ENE GREENFIELD CENTER 43.14N  73.81W
09/19/2022                   SARATOGA           NY   LAW ENFORCEMENT

            WIRES DOWN ON INTERSECTION OF WILTON RD AND BRIGHAM RD.
            BRIGHAM RD WAS CLOSED DUE TO DOWN WIRES.

&&

EVENT NUMBER ALY2203880

AJG
Special weather statement, Sep 19, 3:53 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Albany NY
353 PM EDT Mon Sep 19 2022

NYZ047-051-058-192030-
Western Greene NY-Schoharie NY-Western Albany NY-
353 PM EDT Mon Sep 19 2022

...Strong thunderstorms will impact portions of Schoharie County
through 430 PM EDT...

At 352 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sharon Springs to near Summit to near East
Meredith. Movement was northeast at 55 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cobleskill, Jefferson, Middleburgh, Gilboa, Summit, Schoharie,
Richmondville, Livingstonville, North Blenheim, Breakabeen, Central
Bridge, Preston-Potter Hollow, Seward, Conesville, Zeh Corners, West
Richmondville, Baird Corners, Warnerville, Gardnersville and Broome
Center.

This includes Interstate 88 between exits 20 and 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4262 7463 4274 7466 4276 7433 4236 7421
      4235 7443 4243 7462 4251 7470 4253 7470
TIME...MOT...LOC 1952Z 241DEG 49KT 4279 7464 4253 7460 4240 7478

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CS
Local storm report, Sep 19, 3:58 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
358 PM EDT MON SEP 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     2 ENE WILTON            43.18N  73.71W
09/19/2022                   SARATOGA           NY   LAW ENFORCEMENT

            TREE DOWN ON A TRAILER AT 100 GORDON LANE

&&

EVENT NUMBER ALY2203881

AJG
Special weather statement, Sep 19, 4:01 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Albany NY
401 PM EDT Mon Sep 19 2022

NYZ041>043-050-083-084-VTZ013-192030-
Northern Washington NY-Southern Washington NY-Southeast Warren NY-
Southern Saratoga NY-Northern Warren NY-Northern Saratoga NY-
Bennington VT-
401 PM EDT Mon Sep 19 2022

...Strong thunderstorms will impact portions of central Warren,
eastern Saratoga, Washington and northwestern Bennington Counties
through 430 PM EDT...

At 401 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Warrensburg to Lake George Village to near
Corinth to Round Lake. Movement was east at 55 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Saratoga Springs, Glens Falls, Hudson Falls, Warrensburg, Whitehall,
Arlington, Salem, Manchester, Lake George Village, Ballston Spa,
Shaftsbury, Fort Edward, Corinth, Granville, Hartford, Dorset,
Cambridge, Greenwich, Round Lake and Comstock.

This includes Interstate 87 between exits 11 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near Lake George or Saratoga Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4297 7308 4295 7339 4296 7343 4294 7345
      4294 7364 4293 7366 4291 7391 4341 7382
      4353 7402 4368 7341 4364 7343 4362 7342
      4359 7343 4357 7339 4362 7337 4363 7330
      4358 7330 4355 7325 4332 7325 4331 7302
TIME...MOT...LOC 2001Z 252DEG 48KT 4349 7388 4345 7374 4323 7375 4296
7379

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KSL
Local storm report, Sep 19, 4:04 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
404 PM EDT MON SEP 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     GREENFIELD CENTER       43.13N  73.85W
09/19/2022                   SARATOGA           NY   LAW ENFORCEMENT

            WIRES DOWN ON 3105 ROUTE 9N.

&&

EVENT NUMBER ALY2203882

AJG
Special weather statement, Sep 19, 4:08 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Albany NY
408 PM EDT Mon Sep 19 2022

NYZ059>061-064-065-192115-
Eastern Columbia NY-Eastern Greene NY-Western Columbia NY-
Western Dutchess NY-Eastern Ulster NY-
408 PM EDT Mon Sep 19 2022

...A strong thunderstorm will impact portions of northeastern Ulster,
central Columbia and southeastern Greene Counties through 515 PM
EDT...

At 408 PM EDT, Doppler radar was tracking a strong thunderstorm over
Milton, or near Saugerties, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hudson, Catskill, Saugerties, Chatham, Claverack, Livingston,
Clermont, Athens, Philmont, Lorenz Park, Claverack-Red Mills,
Saugerties South, Ghent, Stockport, Germantown, Hillsdale, Taghkanic,
Tivoli, Quarryville and Burden Dock.

This includes Interstate 87 between exits 20 and 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4202 7394 4218 7404 4221 7404 4243 7359
      4221 7346 4218 7347
TIME...MOT...LOC 2008Z 239DEG 15KT 4214 7392

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

NAS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 11:59 AM EDTSpecial Weather StatementALYHamilton46 min
Sep 19, 1:38 PM EDTSpecial Weather StatementALYSaratoga37 min
Sep 19, 1:45 PM EDTSpecial Weather StatementALYOtsego45 min
Sep 19, 1:54 PM EDTSevere Thunderstorm WarningALYHerkimer, Montgomery51 min
Sep 19, 2:05 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington55 min
Sep 19, 2:41 PM EDTSpecial Weather StatementALYFulton34 min
Sep 19, 2:45 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga30 min
Sep 19, 2:53 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington67 min
Sep 19, 3:00 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga15 min
Sep 19, 3:16 PM EDTSpecial Weather StatementALYMontgomery29 min
Sep 19, 3:21 PM EDTAreal Flood AdvisoryALYSaratoga, Washington92 min
Sep 19, 3:21 PM EDTSpecial Weather StatementALYSchoharie24 min
Sep 19, 3:39 PM EDTFlash Flood WarningALYSaratoga, Washington2 hr
Sep 19, 3:44 PM EDTAreal Flood AdvisoryALYWarren, Washington2 hr
Sep 19, 3:45 PM EDTSpecial Weather StatementALYWashington45 min
Sep 19, 3:47 PM EDTSpecial Weather StatementALYSaratoga, Warren13 min
Sep 19, 3:48 PM EDTSpecial Weather StatementALYSchenectady42 min
Sep 19, 3:53 PM EDTSpecial Weather StatementALYSchoharie37 min
Sep 19, 3:59 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady, Schoharie32 min
Sep 19, 4:01 PM EDTSpecial Weather StatementALYSaratoga, Warren, Washington29 min
Sep 19, 4:08 PM EDTSpecial Weather StatementALYColumbia67 min
Sep 19, 4:27 PM EDTSpecial Weather StatementALYAlbany, Greene33 min
Sep 19, 4:39 PM EDTSpecial Weather StatementALYWashington36 min
Sep 19, 4:43 PM EDTSpecial Weather StatementALYRensselaer47 min
Sep 19, 5:18 PM EDTSpecial Weather StatementALYDutchess27 min

Nearby

Flash Flood Warnings in New York, 2022Flash Flood Warnings in Vermont, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.